Ask a doctor

Do Eyesight Problems with Dysport Wear Off?

Been using Dysport for about a year now and I realized last night after reading the side effects again that my eyesight problems have come on fast over the past year. One major side effect is eye sight issues. Does the eye issues wear off when the Dysport wears off?

Doctor Answers (3)

Eyesight problems after Dysport or Botox may be unrelated and serious.

+1

Any problems with vision after Dysport or Botox SHOULD generally wear off when the treatments have worn off. You say your eyesight problems "came on quickly over the year" after you had your Dysport treatment. There are many different causes of vision problems that can cause a quick change in visual acuity. I recommend going right away to an eye MD (opthalmologist, not optometrist) and discussing this and making sure you get checked for other causes. Vision changes can be signs of serious internal health issues (high blood pressure, for example) as well as eye damage (glaucoma).


New York Dermatologic Surgeon
4.5 out of 5 stars 40 reviews

Dysport does not cause eyesight problems

+1

The only potential eye side effect with any cosmetic neurotoxin treatment is eyelid ptosis or temporary sagging of the upper eyelid. This would obviously cause an 'eyesight problem' because of upper visual field obstruction. But other than eyelid ptosis, Dysport is not known to directly cause any problem with the ability of the eye to see.

Barry L. Eppley, MD, DMD
Indianapolis Plastic Surgeon
4.5 out of 5 stars 32 reviews

Dysport for wrinkles around the eyes

+1

You did not mention what the "eye sight issues" are.

Dysport when injected properly in very small doses in the appropriate locations around the eye should affect that portion of the muscle surrounding the eye that causes these wrinkles and should not affect your vision.

Occasionally Dysport will diffuse beyond the intended area of treatment and affect other muscle groups as well. I noticed this problem when I first began to use Dysport after many years of injecting Botox without a problem.  Fortunately this is temporary and the unintended effect will correct itself over time.

I think it is important that have your eyes examined by an ophthalmologist to determine the cause of these "eye sight issues".

Mitchell Schwartz, MD
South Burlington Dermatologic Surgeon
5.0 out of 5 stars 8 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.